×

zbMATH — the first resource for mathematics

A relaxation-type Galerkin FEM for nonlinear fractional Schrödinger equations. (English) Zbl 1434.65186
Summary: In this paper, a class of nonlinear Riesz space-fractional Schrödinger equations are considered. Based on the standard Galerkin finite element method in space and a relaxation-type difference method in time, a fully discrete system is constructed. This scheme avoids solving the nonlinear systems and preserves the mass and energy very well. By the Brouwer fixed-pointed theorem, the unique solvability of the discrete system is proved. Moreover, we focus on a rigorous analysis of the optimal convergence properties for the fully discrete system. Finally, some numerical examples are given to validate the theoretical analysis.

MSC:
65M60 Finite element, Rayleigh-Ritz and Galerkin methods for initial value and initial-boundary value problems involving PDEs
65M06 Finite difference methods for initial value and initial-boundary value problems involving PDEs
35R11 Fractional partial differential equations
65M12 Stability and convergence of numerical methods for initial value and initial-boundary value problems involving PDEs
47H40 Random nonlinear operators
35Q41 Time-dependent Schrödinger equations and Dirac equations
Software:
FODE
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Akrivis, Gd, Finite difference discretization of the cubic Schrödinger equation, IMA J. Numer. Anal., 13, 1, 115-124 (1993) · Zbl 0762.65070
[2] Akrivis, Gd; Dougalis, Va; Karakashian, Oa, On fully discrete Galerkin methods of second-order temporal accuracy for the nonlinear Schrodinger̈ equation, Numer. Math., 59, 1, 31-53 (1991) · Zbl 0739.65096
[3] Besse, C., A relaxation scheme for the nonlinear Schrödinger equation, SIAM J. Numer. Anal., 42, 3, 934-952 (2004) · Zbl 1077.65103
[4] Bhrawy, A.; Abdelkawy, M., A fully spectral collocation approximation for multi-dimensional fractional Schrödinger equations, J. Comput. Phys., 294, 462-483 (2015) · Zbl 1349.65503
[5] Bhrawy, A.; Zaky, M., An improved collocation method for multi-dimensional space-time variable-order fractional Schrödinger equations, Appl. Numer. Math., 111, 197-218 (2017) · Zbl 1353.65106
[6] Bhrawy, Ah; Alzaidy, Jf; Abdelkawy, Ma; Biswas, A., Jacobi spectral collocation approximation for multi-dimensional time-fractional Schrödinger equations, Nonlinear Dynam., 84, 3, 1553-1567 (2016)
[7] Bu, W.; Tang, Y.; Wu, Y.; Yang, J., Finite difference/finite element method for two-dimensional space and time fractional Bloch-Torrey equations, J. Comput. Phys., 293, 264-279 (2015) · Zbl 1349.65440
[8] Bu, W.; Tang, Y.; Yang, J., Galerkin finite element method for two-dimensional Riesz space fractional diffusion equations, J. Comput. Phys., 276, 26-38 (2014) · Zbl 1349.65441
[9] Chang, Q.; Jia, E.; Sun, W., Difference schemes for solving the generalized nonlinear Schrödinger equation, J. Comput. Phys., 148, 2, 397-415 (1999) · Zbl 0923.65059
[10] Cheng, X.; Duan, J.; Li, D., A novel compact ADI scheme for two-dimensional Riesz space fractional nonlinear reaction-diffusion equations, Appl. Math. Comput., 346, 452-464 (2019) · Zbl 1429.65216
[11] Delfour, M.; Fortin, M.; Payr, G., Finite-difference solutions of a non-linear Schrödinger equation, J. Comput. Phys., 44, 2, 277-288 (1981) · Zbl 0477.65086
[12] Deng, W., Finite element method for the space and time fractional Fokker-Planck equation, SIAM J. Numer. Anal., 47, 1, 204-226 (2008) · Zbl 1416.65344
[13] Duo, S.; Zhang, Y., Mass-conservative Fourier spectral methods for solving the fractional nonlinear Schrödinger equation, Comput. Math. Appl., 71, 11, 2257-2271 (2016)
[14] Ervin, Vj; Roop, Jp, Variational formulation for the stationary fractional advection dispersion equation, Numer. Methods Partial Differ. Equ., 22, 3, 558-576 (2006) · Zbl 1095.65118
[15] Fei, Z.; Perez-Garcia, Vm; Vazquez, L., Numerical simulation of nonlinear Schrödinger systems: a new conservative scheme, Appl. Math. Comput., 71, 2, 165-177 (1995) · Zbl 0832.65136
[16] Gu, Xm; Huang, Tz; Li, Hb; Li, L.; Luo, Wh, On k-step CSCS-based polynomial preconditioners for Toeplitz linear systems with application to fractional diffusion equations, Appl. Math. Lett., 42, 53-58 (2015) · Zbl 1326.65120
[17] Guo, B.; Han, Y.; Xin, J., Existence of the global smooth solution to the period boundary value problem of fractional nonlinear Schrödinger equation, Appl. Math. Comput., 204, 1, 468-477 (2008) · Zbl 1163.35483
[18] Guo, B.; Huo, Z., Global well-posedness for the fractional nonlinear Schrödinger equation, Comm. Partial Diff. Equ., 36, 2, 247-255 (2010) · Zbl 1211.35268
[19] Guo, X.; Xu, M., Some physical applications of fractional Schrödinger equation, J. Math. Phys., 47, 8, 082-104 (2006)
[20] Heywood, Jg; Rannacher, R., Finite-element approximation of the nonstationary Navier-Stokes problem. Part IV: error analysis for second-order time discretization, SIAM J. Numer. Anal., 27, 2, 353-384 (1990) · Zbl 0694.76014
[21] Jin, B.; Lazarov, R.; Zhou, Z., Error estimates for a semidiscrete finite element method for fractional order parabolic equations, SIAM J. Numer. Anal., 51, 1, 445-466 (2012) · Zbl 1268.65126
[22] Kirkpatrick, K.; Lenzmann, E.; Staffilani, G., On the continuum limit for discrete NLS with long-range lattice interactions, Comm. Math. Phys., 317, 3, 563-591 (2013) · Zbl 1258.35182
[23] Laskin, N., Fractional quantum mechanics, Phys. Rev. E, 62, 3, 3135 (2000)
[24] Laskin, N., Fractional quantum mechanics and Lévy path integrals, Phys. Lett. A, 268, 4, 298-305 (2000) · Zbl 0948.81595
[25] Laskin, N., Fractional Schrödinger equation, Phys. Rev. E, 66, 5, 056-108 (2002)
[26] Li, C.; Zhao, Z.; Chen, Y., Numerical approximation of nonlinear fractional differential equations with subdiffusion and superdiffusion, Comput. Math. Appl., 62, 3, 855-875 (2011) · Zbl 1228.65190
[27] Li, M.; Huang, C.; Wang, N., Galerkin finite element method for nonlinear fractional Ginzburg-Landau equation, Appl. Numer. Math., 118, 131-149 (2017) · Zbl 1367.65144
[28] Li, M.; Huang, C.; Wang, P., Galerkin finite element method for nonlinear fractional Schrödinger equations, Numer. Algorithms, 74, 499-525 (2016) · Zbl 1359.65208
[29] Li, M.; Huang, C.; Zhang, Z., Unconditional error analysis of Galerkin FEMs for nonlinear fractional Schrödinger equation, Appl. Anal., 97, 2, 295-315 (2018) · Zbl 1448.65167
[30] Li, M.; Zhao, Yl, A fast energy conserving finite element method for the nonlinear fractional Schrödinger equation with wave operator, Appl. Math. Comput., 338, 758-773 (2018) · Zbl 1427.65253
[31] Li, S.; Vu-Quoc, L., Finite difference calculus invariant structure of a class of algorithms for the nonlinear Klein-Gordon equation, SIAM J. Numer. Anal., 32, 6, 1839-1875 (1995) · Zbl 0847.65062
[32] Liu, Y.; Du, Y.; Li, H.; He, S.; Gao, W., Finite difference/finite element method for a nonlinear time-fractional fourth-order reaction-diffusion problem, Comput. Math. Appl., 70, 4, 573-591 (2015)
[33] Liu, Y.; Du, Y.; Li, H.; Li, J.; He, S., A two-grid mixed finite element method for a nonlinear fourth-order reaction-diffusion problem with time-fractional derivative, Comput. Math. Appl., 70, 10, 2474-2492 (2015)
[34] Longhi, S., Fractional Schrödinger equation in optics, Opt. Lett., 40, 6, 1117-1120 (2015)
[35] Naber, M., Time fractional Schrödinger equation, J. Math. Phys., 45, 8, 3339-3352 (2004) · Zbl 1071.81035
[36] Roop, J.P.: Variational Solution of the Fractional Advection Dispersion Equation. Ph.D. thesis, Clemson University, South Carolina (2004)
[37] Samko, S.; Kilbas, A.; Marichev, O., Fractional Integrals and Derivatives: Theory and Applications (1993), London: Gordon and Breach Science Publishers, London · Zbl 0818.26003
[38] Secchi, Simone, Ground state solutions for nonlinear fractional Schrödinger equations in RN, Journal of Mathematical Physics, 54, 3, 031501 (2013) · Zbl 1281.81034
[39] Secchi, S.; Squassina, M., Soliton dynamics for fractional Schrödinger equations, Appl. Anal., 93, 8, 1702-1729 (2014) · Zbl 1298.35166
[40] Stickler, B., Potential condensed-matter realization of space-fractional quantum mechanics: the one-dimensional Levý crystal, Phys. Rev. E, 88, 1, 012120 (2013)
[41] Thomee, V., Galerkin Finite Element Methods for Parabolic Problems (1997), Berlin: Springer, Berlin · Zbl 0884.65097
[42] Wang, D.; Xiao, A.; Yang, W., Crank-Nicolson difference scheme for the coupled nonlinear Schrödinger equations with the Riesz space fractional derivative, J. Comput. Phys., 242, 670-681 (2013) · Zbl 1297.65100
[43] Wang, D.; Xiao, A.; Yang, W., A linearly implicit conservative difference scheme for the space fractional coupled nonlinear Schrödinger equations, J. Comput. Phys., 272, 644-655 (2014) · Zbl 1349.65339
[44] Wang, D.; Xiao, A.; Yang, W., Maximum-norm error analysis of a difference scheme for the space fractional CNLS, Appl. Math. Comput., 257, 241-251 (2015) · Zbl 1339.65137
[45] Wang, J., A new error analysis of Crank-Nicolson Galerkin FEMs for a generalized nonlinear Schrödinger equation, J. Sci. Comput., 60, 2, 390-407 (2014) · Zbl 1306.65257
[46] Wang, P.; Huang, C., A conservative linearized difference scheme for the nonlinear fractional Schrödinger equation, Numer. Algorithms, 69, 3, 625-641 (2015) · Zbl 1325.65127
[47] Wang, P.; Huang, C., An energy conservative difference scheme for the nonlinear fractional Schrödinger equations, J. Comput. Phys., 293, 238-251 (2015) · Zbl 1349.65346
[48] Wang, P.; Huang, C.; Zhao, L., Point-wise error estimate of a conservative difference scheme for the fractional Schrödinger equation, J. Comput. Appl. Math., 306, C, 231-247 (2016) · Zbl 1382.65260
[49] Wei, L.; He, Y.; Zhang, X.; Wang, S., Analysis of an implicit fully discrete local discontinuous Galerkin method for the time-fractional Schrödinger equation, Finite Elem. Anal. Des., 59, 28-34 (2012)
[50] Wei, L.; Zhang, X.; Kumar, S.; Yildirim, A., A numerical study based on an implicit fully discrete local discontinuous Galerkin method for the time-fractional coupled Schrödinger system, Comput. Math. Appl., 64, 8, 2603-2615 (2012) · Zbl 1268.65139
[51] Weideman, J.; Herbst, B., Split-step methods for the solution of the nonlinear Schrödinger equation, SIAM J. Numer. Anal., 23, 3, 485-507 (1986) · Zbl 0597.76012
[52] Yang, Q.; Liu, F.; Turner, I., Numerical methods for fractional partial differential equations with Riesz space fractional derivatives, Appl. Math. Model., 34, 1, 200-218 (2010) · Zbl 1185.65200
[53] Yang, Z., A class of linearized energy-conserved finite difference schemes for nonlinear space-fractional Schrödinger equations, Int. J. Comput. Math., 93, 3, 609-626 (2016) · Zbl 1338.65217
[54] Zhang, H.; Liu, F.; Anh, V., Galerkin finite element approximation of symmetric space-fractional partial differential equations, Appl. Math. Comput., 217, 6, 2534-2545 (2010) · Zbl 1206.65234
[55] Zhao, X.; Sun, Zz; Hao, Zp, A fourth-order compact ADI scheme for two-dimensional nonlinear space fractional Schrödinger equation, SIAM J. Sci. Comput., 36, 6, A2865-A2886 (2014) · Zbl 1328.65187
[56] Zhao, Z.; Li, C., Fractional difference/finite element approximations for the time-space fractional telegraph equation, Appl. Math. Comput., 219, 6, 2975-2988 (2012) · Zbl 1309.65101
[57] Bu, Weiping; Shu, Shi; Yue, Xiaoqiang; Xiao, Aiguo; Zeng, Wei, Space-time finite element method for the multi-term time-space fractional diffusion equation on a two-dimensional domain, Computers & Mathematics with Applications, 78, 5, 1367-1379 (2019)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.